Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Nov 18, 2016, 3:29 PM MST. It took effect at Nov 19, 2016, 1:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 3:29 PM MST (22:29 UTC)
- In effect from
- Nov 19, 2016, 1:00 AM MST
- Expired
- Nov 19, 2016, 9:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
404 WWUS75 KABQ 182229 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MST FRI NOV 18 2016 NMZ536>538-191600- /O.NEW.KABQ.FZ.W.0008.161119T0800Z-161119T1600Z/ ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 329 PM MST FRI NOV 18 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST SATURDAY. * LOCATION...DE BACA, CHAVES AND ROOSEVELT COUNTIES. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING SHORTLY AFTER MIDNIGHT THEN WILL CLIMB ABOVE FREEZING BY 9 AM MST SATURDAY MORNING. * TEMPERATURES...WILL BOTTOM OUT BETWEEN 20 AND 28 DEGREES FROM 4 AM TO 6 AM MST EARLY SATURDAY MORNING. THIS WILL BE A WIDESPREAD HARD FREEZE, INCLUDING IN FORT SUMNER, PORTALES AND ROSWELL. * LOCAL IMPACTS...THESE COLD TEMPERATURES WILL KILL ANY REMAINING VEGETATION...FREEZE ANIMAL AND LIVESTOCK WATER...AND IRRIGATION SYSTEMS NOT YET WINTERIZED. YOUR PETS NEED TO BE INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 40
1 follow-up statement
216 WWUS75 KABQ 191542 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 842 AM MST SAT NOV 19 2016 NMZ536>538-191645- /O.EXP.KABQ.FZ.W.0008.000000T0000Z-161119T1600Z/ ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 842 AM MST SAT NOV 19 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... TEMPERATURES ARE CLIMBING ABOVE 32 DEGREES IN ROOSEVELT...DE BACA AND CHAVES COUNTIES. THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM MST. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Nov 18, 3:00 PM MST, 29 minutes earlier.
Area forecast discussion, Nov 18, 3:00 PM MST, 29 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 300 PM MST Fri Nov 18 2016 .SYNOPSIS... A ridge of high pressure building over NM tonight and Saturday will lower the winds and provide a clear night and sunny Saturday. It will be another cold night tonight then milder Saturday. A storm moving onto the west coast Sunday will bring increasing clouds Sunday with rain and mountain snow likely late Sunday night into Tuesday for western and central areas, less of a chance across the eastern plains. Another ridge for Wednesday with dry and milder weather. The Thanksgiving through Sunday holiday period should be dry with moderate breezes and temperatures near to above normal. && .DISCUSSION... Clear skies and diminishing winds will lead to another cold night, colder than last night for most central and eastern zones. The only remaining areas that look to me like they have not had a widespread, solid freeze is De Baca, Chaves and Roosevelt Counties. Will issue a freeze warnings for these three zones, which looks certain tonight. That will finally bring an end to the first fall freezes area wide, 2 weeks late in Chaves and up to a month late in De Baca and Roosevelt Counties. A fine start to the weekend with a cold start giving way to a comfortably cool afternoon thanks to sunshine and light winds. High clouds will begin moving in Saturday night followed by mid clouds on Sunday. These are in advance of a deepening trough of low pressure that will move onto the West Coast Sunday. Despite the clouds warm advection will continue to increase high temps Sunday, five to 20 degrees above normal. The rather vigorous trough will approach Monday and cross NM Monday night. A decent amount of moisture will be drawn north with this system, providing most areas with some precipitation. It will start Sunday night across the west then spread quickly across central into eastern areas Monday. Precipitation will begin to diminish Monday night and be confined to the northern high terrain Tuesday. This will not be a real cold system so snow accumulation will be confined to the western and northern mountains. Generally light amounts will fall, with the best chance of several inches of snow in the San Juan mountains. Rain amounts will be mostly between 0.25 and 0.50 inches in the western half of the CWA. Another ridge will build over NM Wednesday returning us to dry and milder weather. The ridge will shift east on Thanksgiving with moderate southwest to west flow through the holiday weekend. A few weak short wave troughs will swing through over this four day period, but will likely only bring some wind and temporary cooling. CHJ && .FIRE WEATHER... This morning's gusty nly winds far ne/east central NM slowly subsiding this afternoon as high pressure at the surface builds southward through the ern plains and brisk nw winds aloft diminish in the wake of Thursday's storm system. Freezing low temperatures tonight will be widespread and are expected to occur over portions of the east central where a widespread hard freeze has yet to be recorded. High pressure will continue to build overhead Saturday while a sfc lee trough develops and begins to strengthen. Temperatures will begin a warming trend Saturday, assisted by breezy southwest winds in the northeast and east central. Lows Saturday night to recover to above average values, and highs Sunday will range from 5 to 15 degrees above average. Vent rates Saturday will be poor with the exception of the east central plains while flip flopping Sunday, with good to excellent values west and north and poor rates east central and Rio Grande Valley. A storm system will drop into the Great Basin and to our west Sunday night, as moisture advects across NM. Top down moistening looks likely, eventually leading to scattered showers and isolated storms on Monday. The 12Z ECMWF suggests a closed low may develop over SoCal at least briefly and moves the upper trough more slowly eastward than the GFS. By 12Z Tuesday the ECMWF catches up with the GFS but will have to monitor the timing differences. For now, wetting precipitation is most likely Monday and Monday night west and central NM. Significant snowfall isn't on the radar for most locales, as the colder air associated with the storm system doesn't phase with the best moisture. That said, southwest flow would favor the higher terrain of the San Juan mts where the GFS indicates some light to moderate amounts. High temperatures Monday and Tuesday cool to near to below average then recover Wednesday as a weak ridge/zonal flow develops for the first half of Thanksgiving holiday weekend. Vent rates Monday and Tuesday forecast to be generally good to excellent with some pockets of poor north and west. && .AVIATION... 18Z TAF CYCLE Nw-Nely wind gusts to 35kt possible far ne and east central NM before 00Z in nw flow alf and as sfc high pressure builds swd into the ern plains. Otherwise high pressure both sfc and aloft to dominate nrn and central NM thru 19/12Z. VFR. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 19 59 31 62 / 0 0 0 0 Dulce........................... 10 56 18 61 / 0 0 0 0 Cuba............................ 17 56 29 60 / 0 0 0 0 Gallup.......................... 12 65 25 65 / 0 0 0 5 El Morro........................ 13 56 24 60 / 0 0 0 5 Grants.......................... 15 59 25 63 / 0 0 0 5 Quemado......................... 19 61 30 63 / 0 0 0 10 Glenwood........................ 21 67 32 70 / 0 0 0 5 Chama........................... 9 53 20 58 / 0 0 0 0 Los Alamos...................... 21 52 33 58 / 0 0 0 0 Pecos........................... 18 54 32 61 / 0 0 0 0 Cerro/Questa.................... 11 55 25 60 / 0 0 0 0 Red River....................... 9 49 20 53 / 0 0 0 0 Angel Fire...................... 8 54 18 57 / 0 0 0 0 Taos............................ 10 56 23 61 / 0 0 0 0 Mora............................ 17 57 32 63 / 0 0 0 0 Espanola........................ 19 58 29 64 / 0 0 0 0 Santa Fe........................ 20 53 33 59 / 0 0 0 0 Santa Fe Airport................ 20 54 30 61 / 0 0 0 0 Albuquerque Foothills........... 25 56 34 61 / 0 0 0 0 Albuquerque Heights............. 28 56 35 62 / 0 0 0 0 Albuquerque Valley.............. 24 57 33 63 / 0 0 0 0 Albuquerque West Mesa........... 25 57 32 63 / 0 0 0 0 Los Lunas....................... 24 56 31 63 / 0 0 0 0 Rio Rancho...................... 25 58 33 63 / 0 0 0 0 Socorro......................... 25 56 33 65 / 0 0 0 0 Sandia Park/Cedar Crest......... 21 51 32 57 / 0 0 0 0 Tijeras......................... 22 55 32 60 / 0 0 0 0 Moriarty/Estancia............... 14 55 23 61 / 0 0 0 0 Clines Corners.................. 18 53 32 60 / 0 0 0 0 Gran Quivira.................... 22 52 31 60 / 0 0 0 0 Carrizozo....................... 26 54 34 64 / 0 0 0 0 Ruidoso......................... 22 55 32 63 / 0 0 0 0 Capulin......................... 17 56 35 67 / 0 0 0 0 Raton........................... 14 58 28 71 / 0 0 0 0 Springer........................ 18 63 29 71 / 0 0 0 0 Las Vegas....................... 18 57 32 67 / 0 0 0 0 Clayton......................... 22 55 38 73 / 0 0 0 0 Roy............................. 20 54 31 71 / 0 0 0 0 Conchas......................... 26 57 37 75 / 0 0 0 0 Santa Rosa...................... 25 60 36 74 / 0 0 0 0 Tucumcari....................... 24 60 37 77 / 0 0 0 0 Clovis.......................... 24 54 34 71 / 0 0 0 0 Portales........................ 23 54 34 70 / 0 0 0 0 Fort Sumner..................... 26 54 32 71 / 0 0 0 0 Roswell......................... 27 57 29 70 / 0 0 0 0 Picacho......................... 25 55 34 69 / 0 0 0 0 Elk............................. 23 54 33 67 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Nov 18, 5:50 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MST FRI NOV 18 2016 NMZ501>540-191300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS EXPECTED AREA-WIDE TONIGHT INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:47 PM MST | Freeze Warning | ABQ | 14 hr |
Nearby
Freeze Warnings in New Mexico, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.